Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 154, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 2010, 5:19 PM MDT for Las Animas County, Colorado. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2010, 5:19 PM MDT (23:19 UTC)
- Expired
- Jul 6, 2010, 6:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 161 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:20 PM MDT | HAIL 0.88 | 10 Ssw Kim, CO | HAIL COVERING GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397
WUUS55 KPUB 062319
SVRPUB
COC071-070015-
/O.NEW.KPUB.SV.W.0154.100706T2319Z-100707T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
519 PM MDT TUE JUL 6 2010
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 615 PM MDT
* AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTH OF KIM...OR 49 MILES SOUTHWEST OF SPRINGFIELD...AND
MOVING NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
KIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3706 10358 3716 10373 3739 10348 3729 10309
3699 10324 3699 10341
TIME...MOT...LOC 2319Z 201DEG 9KT 3708 10339
WIND...HAIL 60MPH 1.00IN
$$3 follow-up statements
844
WWUS55 KPUB 062330
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
530 PM MDT TUE JUL 6 2010
COC071-070015-
/O.CON.KPUB.SV.W.0154.000000T0000Z-100707T0015Z/
LAS ANIMAS CO-
530 PM MDT TUE JUL 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAS ANIMAS COUNTY UNTIL 615 PM MDT...
AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
SOUTH OF KIM...OR 48 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTH AT
10 MPH.
LOCATIONS IMPACTED INCLUDE...
KIM.
THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF NICKELS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3706 10358 3716 10373 3739 10348 3729 10309
3699 10324 3699 10341
TIME...MOT...LOC 2330Z 201DEG 9KT 3711 10341
WIND...HAIL 60MPH 1.00IN
$$674
WWUS55 KPUB 062348
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
548 PM MDT TUE JUL 6 2010
COC071-070015-
/O.CON.KPUB.SV.W.0154.000000T0000Z-100707T0015Z/
LAS ANIMAS CO-
548 PM MDT TUE JUL 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAS ANIMAS COUNTY UNTIL 615 PM MDT...
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES
SOUTHWEST OF KIM...OR 52 MILES SOUTHWEST OF SPRINGFIELD...MOVING
NORTH AT 10 MPH.
BETWEEN 540 PM AND 545 PM...THIS STORM HAS RAPIDLY INTENSIFIED AND
IS LIKELY PRODUCING LARGE HAIL UP TO THE SIZE OF GOOFBALLS.
LOCATIONS IMPACTED INCLUDE...
KIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3706 10358 3716 10373 3739 10348 3729 10309
3699 10324 3699 10341
TIME...MOT...LOC 2347Z 201DEG 9KT 3706 10345
WIND...HAIL 60MPH 1.75IN
$$724
WWUS55 KPUB 062359 RRA
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
559 PM MDT TUE JUL 6 2010
COC071-070015-
/O.CON.KPUB.SV.W.0154.000000T0000Z-100707T0015Z/
LAS ANIMAS CO-
559 PM MDT TUE JUL 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAS ANIMAS COUNTY UNTIL 615 PM MDT...
AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
SOUTHWEST OF KIM...OR 51 MILES SOUTHWEST OF SPRINGFIELD...MOVING
NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
KIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3706 10358 3716 10373 3739 10348 3729 10309
3699 10324 3699 10341
TIME...MOT...LOC 0000Z 201DEG 9KT 3709 10344
WIND...HAIL 60MPH 1.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:53 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 6, 2:53 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 253 PM MDT TUE JUL 6 2010 .SHORT TERM... (TONIGHT AND TOMORROW) GOOD LOW LEVEL MOISTURE IS PROVIDING ENOUGH FUEL TO SPARK CONVECTION THIS AFTERNOON. A LEE TROUGH FORECAST TO REMAIN TO THE NORTH WEST THIS AFTERNOON...KEEPING GUSTY SOUTHEAST SURFACE WINDS OVER MOST OF THE PLAINS AND THE I 25 CORRIDOR. MAIN LIMITING FACTOR FOR STORMS APPEARS TO BE SHALLOW SURFACE MOISTURE AS THERE IS DRIER AIR ALOFT. THE SOUTHEASTERLY FLOW WITH IS ALSO CREATING A BOUNDARY FORMING BETWEEN THE DRY AND MOIST AIR AT THE SURFACE. ONCE THESE STORMS MOVE INTO THE DRIER AIR THEY SHOULD QUICKLY WEAKEN. EXPECT ISOLATED STORMS OVER THE EASTERN MOUNTAINS AND ACROSS THE EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING. TONIGHT...A COLD FRONT FORECAST TO DROP SOUTH THROUGH THE PLAINS AROUND 06Z...WITH THE MAIN UPPER TROUGH STILL WELL TO OUR NORTH. THE STRONG BOUNDARY EXTENDING FROM THIS TROUGH MAY ALLOW FOR OVERNIGHT CONVECTION. THIS CONVECTION SHOULD DISPERSE BY 06Z. TOMORROW...THE UPPER LEVEL TROUGH WILL BEGIN TO DEEPEN AND ALLOW FOR A SURFACE TROUGH TO MOVE THROUGH SOUTHERN COLORADO TOMORROW AFTERNOON. THIS TROUGH WILL BRING INSTABILITY ACROSS THE AREA...ESPECIALLY TO THE ELEVATED TERRAIN. EXPECT ISOLATED THUNDERSTORMS AND SCATTERED SHOWERS TOMORROW AFTERNOON. FOR THIS REASON HAVE KEPT POPS ALONG THE SOUTHERN MOST PORTION OF I 25 CORRIDOR AND THE EASTERN PLAINS. THE COLD FRONT WILL SIGNIFICANTLY DROP TEMPERATURES. HIGHS WILL ONLY BE IN THE UPPER 70S TO LOW 80S. DEWPOINTS WILL RECOVER TONIGHT AND SHOULD BE IN THE 50S TO 60S TOMORROW AFTERNOON. THIS MOIST AIR SHOULD ONLY STRENGTHEN ANY CONVECTION THAT FORMS ALONG THE TROUGH TOMORROW AFTERNOON. .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) MODELS STILL HAVING TIMING ISSUES WITH THE FRONT FOR WEDNESDAY NIGHT. THE NAM CONTINUES TO BE THE FASTEST SOLUTION BUT TRENDING TOWARDS THE ECMWF AND GFS SOLUTION WITH THE 18Z RUN. THE NAM SOLUTION BRINGS THE FRONT INTO SOUTHERN COLORADO BY 18Z WHILE THE GFS STALLS THE FRONT ALONG THE HIGHWAY 50S CORRIDOR THROUGH THE AFTERNOON. THIS WILL PLAY AN IMPORTANT ROLE IN WHERE HEAVY PRECIPITATION SETS UP FOR WEDNESDAY NIGHT. THE NAM SOLUTION GENERATES THUNDERSTORMS OVER THE FAR SOUTHEASTERN PLAINS WHERE ABUNDANT MOISTURE...PWAT VALUES NEARING 1.5 INCHES...WILL BE IN PLACE. ENHANCED LOW LEVEL CONVERGENCE ALONG THE FRONT COMBINED WITH UPPER LEVEL SUPPORT FROM THE TROUGH TO THE NORTH WILL PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS IN THAT AREA. BY FAR THE MAIN THREAT LOOKS TO BE HEAVY RAINFALL WHERE HIGH RAINFALL RATES WILL BE POSSIBLE. THE GFS SOLUTION PRODUCES ENHANCED CONVERGENCE AND UPSLOPE FLOW OVER THE PLAINS WITH A HEAVY CONVECTIVE FLARE UP ALONG THE EASTERN MOUNTAINS THAT WILL PROGRESS EAST INTO THE PLAINS THROUGH THURSDAY MORNING. OTHER MODEL GUIDANCE IS SPLIT AS WELL WITH THE ECMWF FOLLOWING THE GFS AND SREF MORE IN LINE WITH THE NAM. DETAILS OF WHERE THE CONVECTION WILL OCCUR WILL HAVE TO BE IRONED OUT WITH FUTURE MODEL RUNS...BUT SOMEWHERE OVER THE PLAINS WILL SEE HEAVY RAINFALL WEDNESDAY NIGHT. STAY TUNED... THE UPPER TROUGH LIFTS OUT INTO THE CENTRAL PLAINS ON THURSDAY WITH HIGH PRESSURE BUILDING OUT OF THE DESERT SOUTHWEST INTO THE PACIFIC NORTHWEST. SEVERAL DISTURBANCES WILL ROTATE NORTHWARD ACROSS SOUTHERN COLORADO THROUGH SATURDAY. SOUTHERLY FLOW IN THE LOWER TO MID LEVELS WILL PULL MOISTURE NORTHWARD ACROSS THE REGION. THUNDERSTORMS ARE FORECAST TO DEVELOP THURSDAY AFTERNOON OVER THE MOUNTAINS AND SPREAD EASTWARD INTO THE PLAINS BY THURSDAY EVENING. THUNDERSTORMS WILL DISSIPATE DURING THE OVERNIGHT HOURS. EXPECT SIMILAR CONDITIONS TO PREVAIL ON FRIDAY AND SATURDAY WITH AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS THAT WILL SPREAD EASTWARD INTO THE PLAINS. WE ARE NOT EXPECTING SEVERE WEATHER WITH THESE THUNDERSTORMS WITH WEAK SYNOPTIC FLOW HOWEVER MOISTURE IN PLACE ACROSS THE REGION WILL HELP PRODUCE LOCALLY HEAVY RAINFALL. MODELS HAVE COME MORE INTO LINE FOR THE SUNDAY THROUGH TUESDAY TIME FRAME WITH A MORE AMPLIFIED PATTERN. THIS WILL PUT COLORADO UNDER A NORTHWEST FLOW REGIME WITH SEVERAL DISTURBANCES MOVING ACROSS NORTHERN COLORADO. HAVE LOW POPS THROUGH THIS TIME PERIOD WITH UNCERTAINTY IN TIMING AND HOW FAR SOUTH THESE DISTURBANCES MAKE IT. TEMPERATURES WILL BE QUITE NICE FOR JULY ON WEDNESDAY AND THURSDAY WITH HIGHS IN THE MID 70S TO MID 80S FOR THE PLAINS WITH LOWER 60S IN THE HIGHER TERRAIN TO THE WEST. TEMPERATURES WILL CLIMB BEGINNING FRIDAY AS HIGH PRESSURE BUILDS OVER THE AREA. EXPECT TEMPERATURES TO BE BACK IN THE 90S FOR THE PLAINS BY THE WEEKEND. MOZLEY && .AVIATION... VFR CONDITIONS ALL TAF SITES TODAY...WITH SOME ISOLATED TSRA OVER THE HIGHER TERRAIN NEAR KCOS AND WEST OF KPUB THIS AFTERNOON AND EVENING. WILL LIKELY SEE SOME GUSTY AND ERRATIC OUTFLOW WINDS FROM THUNDERSTORMS AT ALL TAF SITES THIS AFTERNOON AND EARLY EVENING. COLD FRONTAL PASSAGE FORECAST AROUND 06Z AT KCOS AND KPUB...WITH WINDS BECOMING NORTHERLY AND GUSTY AT BOTH SITES BY 07Z WED. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/88
Hazardous weather outlook, Jul 6, 6:43 AM MDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 643 AM MDT TUE JUL 6 2010 COZ058>089-093>099-071245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 643 AM MDT TUE JUL 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO TONIGHT...WITH THE BEST CHANCE FOR STORMS OVER THE EASTERN MOUNTAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE LIGHTNING...WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAIN. A COUPLE STORMS OVER THE SOUTHEAST PLAINS COULD BECOME STRONG...WITH HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP OVER THE EASTERN PLAINS. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AS WELL AS CLOUD TO GROUND LIGHTNING. ELSEWHERE...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON AND EVENING...AND THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS AND LIGHTNING. FOR THURSDAY THROUGH MONDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP EACH DAY. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. 10/06
In the hours before
Special weather statement, Jul 6, 4:22 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 422 PM MDT TUE JUL 6 2010 COZ089-093-097-062245- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 422 PM MDT TUE JUL 6 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN BENT COUNTY IN SOUTHEAST COLORADO EXTREME SOUTH CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO OTERO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...LA JUNTA. AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHERN OTERO AND SOUTHERN BENT COUNTIES. THESE STORMS WERE MOVING TOWARD THE NORTH AT 15 MPH. THESE STORMS WILL MOVE ACROSS THE HIGHWAY 50 CORRIDOR BETWEEN 515 PM AND 616 PM THIS EVENING. LOCATIONS IMPACTED INCLUDE... SWINK. ROCKY FORD. LAS ANIMAS. LA JUNTA. FORT LYON. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 6, 4:29 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 429 PM MDT TUE JUL 6 2010 COZ083-085-086-062300- CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 429 PM MDT TUE JUL 6 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO EXTREME SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF PENROSE...OR 16 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO WEST. WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 6, 4:51 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 451 PM MDT TUE JUL 6 2010 COZ089-093-094-097-062315- CROWLEY COUNTY-EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 451 PM MDT TUE JUL 6 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN BENT COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO OTERO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...LA JUNTA. AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF STRONG THUNDER STORMS EXTENDING ACROSS SOUTHWESTERN OTERO COUNTY AND INTO NORTH CENTRAL LAS ANIMAS COUNTY. THIS LINE OF STORMS WAS MOVING TO THE NORTHEAST AT 10 MPH. ANOTHER ISOLATED STRONG STORM WAS NOTED 5 MILES SOUTHWEST OF THE TOWN OF LAS ANIMAS AND WAS ALSO MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... TIMPAS. SWINK. SUGAR CITY. ROCKY FORD. MANZANOLA. LAS ANIMAS. LA JUNTA. JOHN MARTIN RESERVOIR. HIGBEE. FORT LYON. CHERAW. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 6, 4:53 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 453 PM MDT TUE JUL 6 2010 COZ083-085-086-062330- CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 453 PM MDT TUE JUL 6 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF PENROSE...OR 17 MILES NORTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN EL PASO COUNTY AND EXTREME NORTHWESTERN PUEBLO COUNTY...INCLUDING SOUTHERN PORTIONS OF FORT CARSON. WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 6, 5:11 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 511 PM MDT TUE JUL 6 2010 COZ083-085-086-062345- CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 511 PM MDT TUE JUL 6 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF PUEBLO WEST...OR 17 MILES NORTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... FOUNTAIN. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 6, 5:17 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 517 PM MDT TUE JUL 6 2010 COZ094-062345- EASTERN LAS ANIMAS COUNTY- 517 PM MDT TUE JUL 6 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF KIM...OR 45 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... KIM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:59 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 54 min |
| Jul 6, 4:10 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 21 min |
| Jul 6, 4:55 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Las Animas, Otero | 65 min |
| Jul 6, 5:41 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 64 min |
| Jul 6, 5:53 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.